MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. HEARTSPAN TRANSSEPTAL NEEDLE; TRANSSEPTAL NEEDLE/TROCAR

MERIT MEDICAL SYSTEMS INC. HEARTSPAN TRANSSEPTAL NEEDLE; TRANSSEPTAL NEEDLE/TROCAR
Model Number 00884450160930
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that cardiac perforation occurred during transseptal puncture for an ablation of atrial fibrilation procedure, causing cardiac tamponade.The patient underwent surgery to facilitate drainage and cardiac suture.The patient was then admitted to the intensive care unit for recovery.The physician made no notice of any problems with the device that may have contributed to the event.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
HEARTSPAN TRANSSEPTAL NEEDLE
Common Device Name
TRANSSEPTAL NEEDLE/TROCAR
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
65 great valley parkway
malvern PA 19355
MDR Report Key9469365
Report Number2529252-2019-00004
Device Sequence Number16680918
Product Code DRC
UDI-Device Identifier00884450160930
UDI-Public00884450160930
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number00884450160930
Device Catalogue NumberFND-020-01
Device Lot NumberQ1614940
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer01/02/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;